Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 29, 2021Clinton County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 29, 2021, 7:02 PM EDT for Clinton County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2021, 7:02 PM EDT (23:02 UTC)
Expired
Jul 29, 2021, 7:30 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH

County Clinton County, OH

The radar

The Cincinnati radar (KILN), 2 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 7:15 PM EDTTSTM WND DMG3 Sse Wilmington, OHA TREE WAS REPORTED DOWN NEAR DAVIDS DRIVE AND OH-134. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS81 KILN 292302
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Thu Jul 29 2021
 
OHZ072-292330-
Clinton OH-
702 PM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY UNTIL 730 PM
EDT...

At 702 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Waynesville, moving southeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...

Locations impacted include...
Wilmington, New Vienna, Clarksville, Martinsville, Midland, Melvin,
New Antioch, Oakland, Cuba, Lees Creek, Reesville, Morrisville,
Ogden, Kingman, Burtonville, Interstate 71 at US Route 68, Cowan Lake
State Park and Lumberton.

This includes I-71 in Ohio between mile markers 43 and 53.
 
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3938 8399 3957 8398 3956 8386 3946 8358
      3942 8359 3929 8374 3928 8376 3928 8390
TIME...MOT...LOC 2302Z 306DEG 29KT 3949 8396 

$$

Hatzos

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:17 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 29, 4:17 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
417 PM EDT Thu Jul 29 2021

.SYNOPSIS...
Strong to severe thunderstorms possible through late evening
Thursday. Cold front swings through tonight, providing cooler
and drier into Friday and Saturday. A slight chance for showers
exists Sunday, but an extended period of below average
temperatures is expected into the beginning of the next work
week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A severe thunderstorm watch has been issued for all of our
counties with the exception of our northern three (Hardin,
Auglaize and Mercer) until 10 PM EDT. A cluster of storms
tracking southeast through western Ohio and central Ohio have
already produced a number of severe reports - mainly for hail
greater than 1" in diameter. While strong, damaging winds and
large hail will continue to be the primary threat, several
supercells have formed and will keep the threat for isolated
tornadoes present with these storms. Additionally, some storms
have begun training in central Ohio, which may lead to localized
flooding issues.

More favorable 0-6km effective shear remains across our eastern
counties in central Ohio where closer to 40 kts is present.
These values drop off to near 25 kts towards our western
counties. SPC mesoanalysis shows MLCAPE near 2000 J/kg where
these storms are located in west-central Ohio. A very moist and
unstable environment will remain in place through the evening,
keeping strong to severe thunderstorms present for the time
being. Our northern counties in central Ohio will have the
severe threat end by this evening as storms push further south
over the next couple of hours. After about 10pm, the severe
threat will begin to diminish, with only some scattered showers
possible overnight as the cold front swings through. There could
be some river fog development as well - especially further
south towards the Ohio River where the moisture will remain
higher the longest.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Drier air filters in on Friday as northwesterly flow persists
aloft and surface winds shift out of the north. Some post-
frontal stratus clouds will linger during the early morning
hours before lifting. Still expecting scattered cu development
during the day with weak instability present, but surface high
pressure building in from the upper Midwest will offer drier
conditions across the fa. Additionally, a relief from the heat
and humidity will be felt as dewpoints drop to near or just
below 60 (compared to low to mid-70s on Thursday) with high
temperatures topping off in the middle 70s to lower 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Surface high pressure will be across the region on Saturday. Under a
northwest flow aloft, a disturbance will pass by to our southwest.
It looks like pcpn with this system will stay mostly out of our
area, so we are expecting dry conditions. Highs will range from 75
to 80.

A broad mid level trough will dig southeast across the Great Lakes
Saturday night into Sunday. This will push a weak cold front east
through the area, bringing a low chance for a shower or
thunderstorm. It will remain a little cool for the beginning of
August.

For the reminder of the forecast, Monday through Thursday, broad mid
level troughing will remain with weak high pressure across the Ohio
Valley at the surface. It should stay mainly dry through the period
with very low chances of pcpn perhaps by late in the week. It will
continue a little below normal early week, then closer to normal
later in the week.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Scattered storms expected to develop this afternoon and linger
into the late evening hours. Some of these storms will be strong
to severe. Have included a tempo group at every taf site to
indicate potential timing of TSRA based on latest model
guidance. Heavy downpours will lead to reduced vsbys and some
MVFR CIG reductions - IFR reductions are less likely but could
happen briefly in stronger storms. Strong wind gusts and large hail
will be the primary threats with these storms. Included an
increase in wind gusts to near 25 kts in the tempo group, but
will monitor trends and amend if stronger gusts are expected
with thunderstorms.

Thunderstorm threat diminishes this evening from north to south,
but a few storms could linger until about midnight for our
southern taf sites. Afterwards, a number of sites will observe
MVFR CIG and vsby reductions overnight with the passing cold
front. Surface winds will shift towards the north-northwest, but
remain fairly light below 10 kts overnight.

May have held onto MVFR CIGs longer than needed, but CIG
improvement to VFR is expected around sunrise on Friday.
Prevailing VFR expected the remainder of the taf period on
Friday with light northerly winds.

.OUTLOOK... MVFR ceilings and visibilities are possible
Saturday night into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...Hickman
AVIATION...Clark
Hazardous weather outlook, Jul 29, 5:10 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
510 AM EDT Thu Jul 29 2021

INZ050-OHZ026-034-035-042>046-051>056-060>065-072>074-080-300915-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Highland-
510 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms this morning are not expected to be severe.
However, additional thunderstorms are forecast to develop this
afternoon. A few severe storms will be possible with damaging winds
being the primary threat. Large hail or an isolated tornado cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-082-088-
300915-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Warren-Hamilton-Clermont-Brown-Adams-
Pike-Scioto-
510 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

The heat index will be between 95 and 100 this afternoon.

Thunderstorms will develop and move across the area this afternoon
into the evening. A few severe storms will be possible with damaging winds
being the primary threat. Large hail or an isolated tornado cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Jul 29, 6:20 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     MOUNT STERLING          39.72N 83.27W
07/29/2021                   MADISON            OH   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND POWER LINES REPORTED DOWN.
            TIME ESTIMATED FROM RADAR.

&&

HICKMAN
Local storm report, Jul 29, 6:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     2 ENE NEW HOLLAND       39.56N 83.22W
07/29/2021                   PICKAWAY           OH   EMERGENCY MNGR

            A BARN IS DESTROYED AND A NUMBER OF TREES ARE DOWN ACROSS
            THE VILLAGE.

&&

ANOVAK
Special weather statement, Jul 29, 6:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
651 PM EDT Thu Jul 29 2021

OHZ062-063-072-292315-
Fayette OH-Clinton OH-Greene OH-
651 PM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHERN GREENE COUNTIES UNTIL 715 PM EDT...

At 651 PM EDT, radar indicated a strong thunderstorm near Jamestown,
moving southeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Xenia, Washington Court House, Wilmington, Sabina, Jamestown,
Wilberforce, New Jasper, Bowersville, Port William, Milledgeville,
Octa, Paintersville, Melvin, Rosemoor, Bloomington, Lumberton,
Middleton Corner, New Antioch, Jasper Mills and Lees Creek.

This includes I-71 in Ohio between mile markers 49 and 67.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3938 8359 3936 8374 3966 8402 3973 8389
      3958 8340
TIME...MOT...LOC 2251Z 314DEG 27KT 3962 8378

Hatzos
Local storm report, Jul 29, 6:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 N JAMESTOWN           39.69N 83.74W
07/29/2021                   GREENE             OH   PUBLIC

            TREES SNAPPED AND A TREE UPROOTED.

&&

ANOVAK
Special weather statement, Jul 29, 6:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
655 PM EDT Thu Jul 29 2021

OHZ082-088-292330-
Pike OH-Scioto OH-
655 PM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT PIKE AND NORTHERN SCIOTO
COUNTIES UNTIL 730 PM EDT...

At 654 PM EDT, radar indicated a strong thunderstorm near
Lucasville, and another strong thunderstorm near Pike Lake, moving
southeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Waverly, Piketon, South Webster, Clarktown, Pike Lake, Kincaid
Springs, Lucasville, Cynthiana, Rosemount, Beaver, Rarden, Sinking
Spring, Otway, Wakefield, Pike County Airport, Minford, Omega,
Givens, Mcdermott and Mount Joy.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3876 8266 3881 8309 3885 8327 3902 8327
      3905 8332 3906 8339 3920 8335 3917 8279
      3895 8281 3894 8275 3885 8276 3885 8265
TIME...MOT...LOC 2254Z 316DEG 30KT 3891 8293

Hatzos
Special weather statement, Jul 29, 7:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Thu Jul 29 2021

OHZ072-292330-
Clinton OH-
702 PM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY UNTIL 730 PM
EDT...

At 702 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Waynesville, moving southeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...

Locations impacted include...
Wilmington, New Vienna, Clarksville, Martinsville, Midland, Melvin,
New Antioch, Oakland, Cuba, Lees Creek, Reesville, Morrisville,
Ogden, Kingman, Burtonville, Interstate 71 at US Route 68, Cowan Lake
State Park and Lumberton.

This includes I-71 in Ohio between mile markers 43 and 53.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3938 8399 3957 8398 3956 8386 3946 8358
      3942 8359 3929 8374 3928 8376 3928 8390
TIME...MOT...LOC 2302Z 306DEG 29KT 3949 8396

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:30 AM EDTSpecial Weather StatementILNAuglaize, Mercer60 min
Jul 29, 7:19 AM EDTSpecial Weather StatementILNDarke41 min
Jul 29, 9:51 AM EDTSpecial Weather StatementILNLicking39 min
Jul 29, 2:29 PM EDTSpecial Weather StatementILNFranklin31 min
Jul 29, 2:49 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking41 min
Jul 29, 3:13 PM EDTSpecial Weather StatementILNLicking17 min
Jul 29, 3:13 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway47 min
Jul 29, 3:37 PM EDTSpecial Weather StatementILNDelaware23 min
Jul 29, 3:43 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union24 min
Jul 29, 3:44 PM EDTSpecial Weather StatementILNMadison31 min
Jul 29, 3:50 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin40 min
Jul 29, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison48 min
Jul 29, 4:06 PM EDTAreal Flood AdvisoryILNFranklin114 min
Jul 29, 4:06 PM EDTSpecial Weather StatementILNLicking24 min
Jul 29, 4:07 PM EDTSpecial Weather StatementILNFranklin23 min
Jul 29, 4:24 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking37 min
Jul 29, 4:35 PM EDTSpecial Weather StatementILNClark, Madison25 min
Jul 29, 4:43 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Madison, Pickaway47 min
Jul 29, 4:48 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Madison42 min
Jul 29, 5:00 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross45 min
Jul 29, 5:01 PM EDTAreal Flood AdvisoryILNClark, Franklin, Madison, Pickaway85 min
Jul 29, 5:20 PM EDTTornado WarningILNPickaway, Ross25 min
Jul 29, 5:24 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Ross66 min
Jul 29, 5:44 PM EDTSpecial Weather StatementILNGreene31 min
Jul 29, 5:58 PM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto62 min
Jul 29, 6:13 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene47 min
Jul 29, 6:34 PM EDTAreal Flood AdvisoryILNFayette, Greene, Highland, Pickaway, Pike, Ross3 hr
Jul 29, 6:51 PM EDTSpecial Weather StatementILNFayette, Greene24 min
Jul 29, 6:55 PM EDTSpecial Weather StatementILNPike, Scioto35 min
Jul 29, 7:25 PM EDTSpecial Weather StatementILNPike, Scioto35 min
Jul 29, 7:26 PM EDTSpecial Weather StatementILNHighland34 min
Jul 29, 7:45 PM EDTAreal Flood AdvisoryILNAdams, Clinton, Fayette, Greene, Highland, Pike and 1 more4 hr
Jul 29, 7:52 PM EDTSpecial Weather StatementILNAdams, Highland38 min
Jul 29, 6:20 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Ripley40 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.